Nonlinear flutter of curved plates


Journal Article

A nonlinear Galerkin analysis of the flutter of curved plates is made using the shallow shell (von Karman) equations and quasi-steady aerodynamic theory. For a two-dimensional curved plate, it is shown that 1) the flutter amplitude is of the order of the rise height of a streamwise curved plate, 2) the aerodynamic loading caused by the inherent streamwise curvature of the plate significantly effects the flutter boundary, and 3) comparison with experiment gives good qualitative agreement. The modal equations of motion of a three-dimensional plate with double curvature are also derived and discussed, but this case is not studied numerically. © 1969 American Institute of Aeronautics and Astronautics, Inc., All rights reserved.

Full Text

Duke Authors

Cited Authors

  • Dowell, EH

Published Date

  • January 1, 1969

Published In

Volume / Issue

  • 7 / 3

Start / End Page

  • 424 - 431

International Standard Serial Number (ISSN)

  • 0001-1452

Digital Object Identifier (DOI)

  • 10.2514/3.5124

Citation Source

  • Scopus